What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 20, 1:26 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 20, 1:26 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
226 PM EDT Wed Aug 20 2025
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE
WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday Night)
Issued at 226 PM EDT Wed Aug 20 2025
Northerly low-mid level flow prevails across our region this
afternoon, as large Hurricane Erin lifts northward over the
Atlantic about 450 to 500 miles east of the Georgia coast. So
looking north, a pocket of higher moisture air is moving
southward between Montgomery AL and Columbus GA, and regional
radar mosaics are showing a stronger cluster of storms moving
south in tandem with this pocket of moister air. Though showers
are popping up across a large part of the area, it will be
counties along and west of the Flint and Apalachicola Rivers that
are in line for the highest coverage and stronger storms into
this evening.
Later tonight and Thursday, Hurricane Erin will move far enough
northeast that we will lose any of its influence on low-mid level
flow across the tri-state area. Instead, a slow-moving cold front
will sag southward into northern MS/AL, with westerly steering flow
developing to its south across our service area. The southern
fringe of a moisture axis along the front will spread into the
region. We will also be downwind of positively tilted upper trough
axis from northern Georgia to southern Louisiana, which will be a
favored area for larger scale lift. So shower and thunderstorm
coverage will increase on Thursday afternoon and evening, compared
with today.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 226 PM EDT Wed Aug 20 2025
At the beginning of the short term period, a frontal boundary will be
approaching the region. With low level westerly flow in place,
abundant moisture will keep stormy conditions over the region
through the short term period. Both the GFS and Euro provide good
support for what is depicted in the NBM operational guidance showing
high PoPs during the overnight hours over the coastal waters and
then over the land areas in the afternoon hours. This type of
pattern with a frontal zone in the area tends to be an early start
to convection over land, so expect MaxTs on Saturday to be held back
by all the cloudiness.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 226 PM EDT Wed Aug 20 2025
At the start of the long term period, the H5 pattern begins to shift
across the Eastern CONUS as a northern stream trough amplifies
moving out of the Great Lakes and moves across the Mid South and
Apalachians. This will push the frontal zone more to the south and
east before it likely stalls across Central Florida by Monday. The
result will be another generally wet day across the region on Sunday
before a pattern shift with dry NW flow on Monday and Tuesday.
Expect little to no storm coverage across the region on Mon/Tue. In
fact, it's possible that this pattern will deliver a brief respite
from the humidity of the summer, as dewpoints during the afternoon
on Monday and Tuesday could drop into the lower 60s. So even with
afternoon high temperatures in the low to mid 90s, heat indicies
will not be an issue.
By Wednesday, the trough over the Eastern CONUS will further amplify
as another shortwave propagates through the larger longwave trough,
increasing rain chances again across the Gulf Coast States.
&&
.AVIATION...
(18Z TAFS)
Issued at 226 PM EDT Wed Aug 20 2025
Pop-up showers and thundertorms are moving southward across the
region today, supporting shower and/or thunder mention at all
terminals through this afternoon. At 1820z, a stronger cluster of
storms was moving south through east-central Alabama, so this
could impact DHN and perhaps ECP during the mid-late afternoon
hours.
Convection will quickly diminish after sunset. Have included a few
hours of 5SM at VLD around sunrise, like we have observed on other
mornings recently. In summer, fog is sometimes dependent on
whether a location got rain on the preceding afternoon and
evening.
&&
.MARINE...
Issued at 226 PM EDT Wed Aug 20 2025
Winds will begin to shift to a west to southwesterly direction
early in the forecast period as Erin departs up the Eastern
Seaboard. This west to southwest flow into the weekend will
accompany late night and early morning storms over the marine
area. By Monday a front will pass through the marine area
shifting winds to an offshore direction and providing a brief
respite from the thunderstorm activity.
&&
.FIRE WEATHER...
Issued at 226 PM EDT Wed Aug 20 2025
Afternoon shower and thunderstorm coverage will increase starting
Thursday and continue through Sunday, as a slow-moving cold front
sags south through Alabama and Georgia. Wetting rains will be
common, and the air mass will be moist.
&&
.HYDROLOGY...
Issued at 226 PM EDT Wed Aug 20 2025
In the near term there are no significant hydrologic concerns.
However, by Friday into Sunday, the possibility exists for
localized heavy rainfall, which could lead to flash flooding in
urban environments. The region is in a marginal risk (level 1 of
4) for flash flooding through the weekend. Aside from the flash
flood risk, no riverine flooding is anticipated as widespread
rain totals will not produce any significant river rises. Dry
conditions return by Monday, ending any flash flood threat.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 92 75 90 / 10 60 20 80
Panama City 78 91 77 89 / 10 50 30 70
Dothan 74 93 73 89 / 20 60 20 70
Albany 74 94 74 89 / 10 60 30 80
Valdosta 74 94 74 91 / 10 50 30 80
Cross City 75 93 75 91 / 20 50 30 80
Apalachicola 78 89 79 87 / 20 40 20 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Godsey
LONG TERM....Godsey
AVIATION...Haner
MARINE...Godsey
FIRE WEATHER...Haner
HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 20, 1:35 PM EST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
135 PM CDT Wed Aug 20 2025
FLZ011-013-201900-
Calhoun FL-Jackson FL-
135 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JACKSON AND
NORTHERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA THROUGH 200 PM
CDT...
At 135 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Blountstown, moving southwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blountstown, Altha, Clarksville, Moose Pond, Ocheesee, Selman, Union
City, Chipola, Henderson Mill, Camps Head, Kennys Mill, Alliance,
Blountstown Airport, Compass Lake, Red Oak, Chason, Sink Creek,
Willis, Nettle Ridge, and Center Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3062 8539 3069 8528 3071 8517 3067 8505
3058 8496 3052 8499 3047 8500 3047 8499
3040 8508 3037 8516 3038 8526 3044 8536
3051 8539 3057 8538 3057 8540
TIME...MOT...LOC 1835Z 048DEG 11KT 3056 8520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Aug 20, 2:48 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
348 PM EDT Wed Aug 20 2025
FLZ017-018-202015-
Inland Jefferson FL-Leon FL-
348 PM EDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES THROUGH 415 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Monticello, moving southwest at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Monticello, Alma, Fincher, Lake Iamonia, Festus, Baum,
Lois, Killearn Lakes, Miccosukee, Drifton, Casa Blanco, Jarrott,
Waukeenah, Bradfordville, Montivilla, Lloyd, Pisgah Church, and Lake
Miccosukee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8394 3057 8430 3067 8422 3068 8413
3063 8380
TIME...MOT...LOC 1947Z 035DEG 8KT 3058 8406
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
58-REESESpecial weather statement, Aug 20, 3:12 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
312 PM CDT Wed Aug 20 2025
ALZ065-066-069-202100-
Dale AL-Coffee AL-Houston AL-
312 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DALE...SOUTHEASTERN
COFFEE AND NORTHWESTERN HOUSTON COUNTIES THROUGH 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ozark, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Dothan, Midland City,
Level Plains, Newton, Pinckard, Clayhatchee, Hollis Dairy Road, Hunt
Field, Waterford, Hooper Stage Field, Knox Field, Gerald, Mabson,
Ewell, Cairns Aaf, and Dale County Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 8585 3150 8549 3120 8550 3120 8586
TIME...MOT...LOC 2012Z 015DEG 12KT 3139 8568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Aug 20, 3:26 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
326 PM CDT Wed Aug 20 2025
FLZ008-010-012-202100-
Central Walton FL-Inland Bay FL-Washington FL-
326 PM CDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BAY...SOUTHEASTERN
WALTON AND SOUTHWESTERN WASHINGTON COUNTIES THROUGH 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles southwest of Vernon, moving northwest at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ebro, Bruce, Red Head, and Pine Log.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3059 8601 3048 8578 3041 8579 3038 8584
3039 8584 3039 8593 3044 8604 3049 8608
TIME...MOT...LOC 2025Z 121DEG 14KT 3047 8590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Aug 20, 3:56 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
456 PM EDT Wed Aug 20 2025
FLZ016-017-GAZ156-157-202130-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
456 PM EDT Wed Aug 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GADSDEN...NORTH
CENTRAL LEON...SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES
THROUGH 530 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm near
Havana. The strong thunderstorm is nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tallahassee, Havana, Quincy, Attapulgus, Freemont, Littman, Darsey,
Florence, Scotland, Jamieson, Laingkat, Calvary, Santa Clara, Shady
Rest, Amsterdam, Quincy Airport, Branchville, Nickleville, Hinson,
and Dogtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3077 8427 3069 8424 3057 8426 3052 8435
3053 8454 3060 8460 3073 8461 3079 8453
3086 8451 3087 8444 3085 8436 3080 8432
TIME...MOT...LOC 2056Z 067DEG 3KT 3069 8449
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVER